Alert archive / California / Freeze Watches in 2017
Freeze Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Feb 27, 2017, 2:01 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Mar 1, 2017, 1:00 AM PST. It was in force for 278 days.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 2:01 PM PST (22:01 UTC)
- In effect from
- Mar 1, 2017, 1:00 AM PST
- Expired
- Dec 3, 2017, 1:54 PM PST
- In force
- 278 days
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS76 KEKA 272201 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 201 PM PST Mon Feb 27 2017 CAZ110-111-113-281315- /O.NEW.KEKA.FZ.W.0001.170228T1100Z-170228T1600Z/ /O.NEW.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 201 PM PST Mon Feb 27 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 3 AM to 8 AM PST Tuesday. a Freeze Watch has also been issued. This Freeze Watch is in effect from late Tuesday night through Wednesday morning. * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Legget...Laytonville...Willits...Covelo...Potter valley and Ukiah. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ112-281315- /O.NEW.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/ /O.NEW.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/ Southwestern Mendocino Interior- 201 PM PST Mon Feb 27 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 3 AM to 8 AM PST Tuesday. a Freeze Watch has also been issued. This Freeze Watch is in effect from late Tuesday night through Wednesday morning. * LOW TEMPERATURES...Mid 30s tonight. Upper 20S to lower 30S tomorrow night. * LOCATIONS INCLUDE...Boonville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ109-281315- /O.NEW.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/ Mendocino Coast- 201 PM PST Mon Feb 27 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 3 AM to 8 AM PST Tuesday. * LOW TEMPERATURES...Mid 30s tonight. * LOCATIONS INCLUDE...Fort Bragg. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
6 follow-up statements
957 WWUS76 KEKA 281011 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 211 AM PST Tue Feb 28 2017 CAZ110-111-113-010000- /O.UPG.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/ /O.NEW.KEKA.FZ.W.0002.170301T0900Z-170301T1600Z/ /O.CON.KEKA.FZ.W.0001.170228T1100Z-170228T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 211 AM PST Tue Feb 28 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 1 AM to 8 AM PST Wednesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits... Covelo... Ukiah...Hopland...Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ112-010000- /O.UPG.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/ /O.NEW.KEKA.FZ.W.0002.170301T0900Z-170301T1600Z/ /O.CON.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/ Southwestern Mendocino Interior- 211 AM PST Tue Feb 28 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 1 AM to 8 AM PST Wednesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...lower 30s this morning. Upper 20s to lower 30s tonight. * LOCATIONS INCLUDE...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ109-010000- /O.NEW.KEKA.FR.Y.0002.170301T0900Z-170301T1600Z/ /O.CON.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/ Mendocino Coast- 211 AM PST Tue Feb 28 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PST Wednesday. * LOW TEMPERATURES...lower 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ101-103-010000- /O.NEW.KEKA.FR.Y.0002.170301T0900Z-170301T1600Z/ Coastal Del Norte-Northern Humboldt Coast- 211 AM PST Tue Feb 28 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PST Wednesday. * LOW TEMPERATURES...lower 30s. * LOCATIONS INCLUDE...Crescent City...Arcata...Eureka... McKinleyville...Fortuna...Rio Dell. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
411 WWUS76 KEKA 021025 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 225 AM PST Sat Dec 2 2017 CAZ102>106-022330- /O.NEW.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 225 AM PST Sat Dec 2 2017 ...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... The National Weather Service in Eureka has issued a Freeze Watch...which is in effect from Sunday evening through Monday morning. * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Gasquet...Arcata...Eureka...Fortuna... Petrolia...Honeydew...Ettersberg...Orleans...Willow Creek... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
406 WWUS76 KEKA 022305 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 305 PM PST Sat Dec 2 2017 CAZ102>106-031215- /O.CON.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 305 PM PST Sat Dec 2 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Gasquet... Orleans...Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
754 WWUS76 KEKA 031032 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 232 AM PST Sun Dec 3 2017 CAZ103-104-032345- /O.UPG.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/ /O.NEW.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/ Northern Humboldt Coast-Southwestern Humboldt- 232 AM PST Sun Dec 3 2017 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 10 PM this evening to 10 AM PST Monday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Petrolia... Honeydew...Ettersberg. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ101-109-112-032345- /O.NEW.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/ Coastal Del Norte-Mendocino Coast-Southwestern Mendocino Interior- 232 AM PST Sun Dec 3 2017 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 10 PM this evening to 10 AM PST Monday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Crescent City...Fort Bragg...Point Arena...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ102-105-106-032345- /O.CON.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 232 AM PST Sun Dec 3 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
832 WWUS76 KEKA 031628 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 828 AM PST Sun Dec 3 2017 CAZ113-040530- /O.NEW.KEKA.WI.Y.0036.171205T0300Z-171205T1500Z/ Southeastern Mendocino Interior- 828 AM PST Sun Dec 3 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM PST TUESDAY FOR HILLS AND RIDGES ABOVE 1500 FEET ACROSS SOUTHEAST MENDOCINO COUNTY... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 7 PM Monday to 7 AM PST Tuesday. * WINDS...Sustained East Winds 20 TO 35 mph with Gusts Ranging from 45 to 55 mph. * LOCATIONS INCLUDE...Hills and Ridges or exposed areas above 1500 ft in Elevation across Southeast Mendocino County. * HIGHWAY(S) IMPACTED...Elevated portions of Hwy 175. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-103-104-109-112-040530- /O.CON.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 828 AM PST Sun Dec 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Petrolia... Honeydew...Ettersberg...Crescent City...Fort Bragg...Point Arena...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ102-105-106-040530- /O.CON.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 828 AM PST Sun Dec 3 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
696 WWUS76 KEKA 032154 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 154 PM PST Sun Dec 3 2017 . CAZ102-105-106-041100- /O.UPG.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/ /O.NEW.KEKA.FZ.W.0012.171204T0600Z-171204T1800Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 154 PM PST Sun Dec 3 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 10 PM this evening to 10 AM PST Monday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...Upper 20S to lower 30S. * LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ101-103-104-109-112-041100- /O.CON.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 154 PM PST Sun Dec 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... * LOW TEMPERATURES...Lower 30s to mid 30s. A light freeze is possible in a few protected valleys. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Crescent City...Arcata...Eureka...Fortuna...Petrolia...Honeydew... Ettersberg...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ113-041100- /O.CON.KEKA.WI.Y.0036.171205T0300Z-171205T1500Z/ Southeastern Mendocino Interior- 154 PM PST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM PST TUESDAY ABOVE 1500 FEET... * WINDS...20 to 35 mph with gusts to 45 to 55 mph. * LOCATIONS INCLUDE...Hills, ridges, and exposed areas above 1500 feet in elevation across southeast Mendocino county. * HIGHWAY(S) IMPACTED...Elevated portions of Highway 175. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Feb 27, 8:41 AM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 27, 8:41 AM PST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 841 AM PST Mon Feb 27 2017 .SYNOPSIS...An unsettled weather pattern will persist through Tuesday, with rain showers and higher elevation snow showers persisting through then. Drier conditions will return for the middle of the week, as short- wave ridging aloft builds across the region. This will come to an end by Friday though, as widespread precipitation develops ahead of another approaching storm system. && .UPDATE... Isolated small hail has been reported along the Del Norte county coast early this morning. Granted the hail has been mixed with rain and no significant accumulations are expected. Conditions will remain favorable for small hail today and tonight with very cold temperatures aloft and low freezing levels. && .PREV DISCUSSION... /issued 354 AM PST Mon Feb 27 2017/ SHORT TERM... (Today through Tuesday) Early this morning, an upper-level trough axis was crossing the region. shower development has been plentiful in the base of said trough, as cold air aloft (-26 to -30 at 500mb) crosses the region, helping to create some elevated instability. In fact, the latest SPC mesoanalysis shows MUCAPEs along the coast and off shore running at or slightly above 100 J/kg. Farther inland, instability is nil and the Doppler radar loops illustrate this quite well, as it shows showers struggling to make it over the coastal ridges. Still, given the degree of forcing aloft and residual cold pockets, shower development remains a good bet and some will make it to the interior and beyond. Additional vort maxes are also progged to continue moving across our neck of the woods in the northwest flow aloft. Although mid-level temperatures will warm some, sufficiently cold air will persist to interact with bursts of ascent from the incoming waves of energy (vort maxes) to generate showers/higher elevation snow showers. Some enhancement to this is possible during the diurnal cycles today and tomorrow, as instability may increase somewhat. Overall, the lift and moisture are adequate for this to occur at any time. LONG TERM... (Wednesday through Sunday) The middle of the week looks to be a great time to get out and enjoy the sunshine. Short-wave ridging aloft will build across the region from the southwest, with 500mb heights increasing from near ~540dkm now, to near 570dkm. A similar response is seen in the lower-level temperature fields, with 850mb temps going from negative single digits to positive single digits. What this means for us is temperatures will warm several degrees during the afternoon for the middle of the week, compared to what has been recently observed with these cooler, cloudier, and at times wet days. The real tricky part of the forecast though will be the low temperatures, as light winds and mainly clear skies offer ideal radiational cooling conditions. Typically, lows are often lower than what the majority of the short-range models indicate. This has particular importance along the coast and across all of Mendocino County, where the growing season starts Wednesday. Current indications are for lows in the mid to upper 30s along the coast, and lower to mid 30s across the Mendocino valleys, and this may be be a little too high for reasons stated above. Thus, there's a good chance frost advisories may be need in the coming days. All good things must come to an end, especially with this brief dry spell, as another short-wave trough will move into our area from the west just in time for your weekend. As the ridge flattens due to the approaching trough, widespread precipitation will develop as moisture and lift increases admist a cooling thermal profile aloft. Get the galoshes back out folks, as we're not quite done with the rain just yet. /PD AVIATION... Overnight, showers are still moving onshore, impacting Crescent City and Arcata airports. Both airports see themselves fluctuating between VFR and MVFR. Ukiah wasn't impacted by the showers. However, it is impacted by low clouds and fog moving in and out of the airport. Conditions there fluctuated between LIFR and VFR, as there was a broken deck below 1000 feet. Do expect the low clouds and fog to dissipate this morning in Ukiah, and it should be another VFR day for them. For Crescent City and Arcata airports, the showers will persist through the day, before diminishing this evening. Conditions should be VFR for both Arcata and Crescent City airports. /RCL MARINE... NW winds continue to persist over NW California waters, as a strong high pressure continues to park over the East Pacific Ocean. Today, the NW winds will bring in a short period wave group into the area, along with a weakening westerly swell group. The combined wave height will be around 10 feet over the waters today. Thus, have a small craft advisory in effect for today. Later this afternoon, the short period wave group will weaken, dropping the combined wave height to around 8 feet or so. The light to moderate NW wind and relatively low wave height will persist from tonight through the rest of the week. Starting in the middle of the week, there will be a weak southerly swell group moving into the waters, besides a persistent NW wave group. /RCL && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PST this afternoon for PZZ450-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 27, 2:57 AM PST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 257 AM PST Mon Feb 27 2017 CAZ101>113-281100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 257 AM PST Mon Feb 27 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 27, 8:01 AM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
801 AM PST MON FEB 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HAIL 1 SW CRESCENT CITY 41.74N 124.21W
02/27/2017 M0.25 INCH PZZ450 CA TRAINED SPOTTER
HAIL SHOWER.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:01 PM PST | Frost Advisory | EKA | Mendocino | 18 hr |
| Feb 27, 2:01 PM PST | Freeze Warning | EKA | Mendocino | 18 hr |
Nearby
Freeze Watches in California, 2017Every freeze watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.